Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 29, 2008, 9:59 AM HST for Kauai County, Hawaii. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 9:59 AM HST (19:59 UTC)
- Expired
- Nov 29, 2008, 3:48 PM HST
- In force
- 6 hr
- Issued by
- NWS Honolulu, HI
County Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 291959 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 959 AM HST SAT NOV 29 2008 ...GUSTY NORTHEAST WINDS TO CONTINUE ACROSS KAUAI TODAY... .A SHEAR LINE HAS USHERED IN STRONG AND GUSTY NORTHEAST WINDS ACROSS KAUAI THIS MORNING. THE STRONGEST WINDS WILL BE ALONG THE SOUTHEAST COAST NEAR LIHUE. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON...THEN GRADUALLY TAPER OFF THIS EVENING. HIZ002>004-300400- /O.NEW.PHFO.WI.Y.0026.081129T2000Z-081130T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 959 AM HST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. NORTHEAST WINDS 25 TO 35 MPH ARE EXPECTED THROUGH THIS AFTERNOON. LOCAL GUSTS NEAR 45 MPH ARE POSSIBLE IN THE WINDIER AREAS OF THE ISLAND DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 300148 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 PM HST SAT NOV 29 2008 HIZ002>004-300300- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-081130T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 348 PM HST SAT NOV 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. STRONG AND GUSTY NORTHEAST WINDS ON KAUAI HAVE DECREASED BELOW ADVISORY LEVELS. THE WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 29, 4:00 AM HST, 5 hours 59 minutes earlier.
Area forecast discussion, Nov 29, 4:00 AM HST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SAT NOV 29 2008 .SYNOPSIS... A SHEAR LINE NEAR KAUAI WILL BRING CLOUDS...SHOWERS AND INCREASING NORTHEASTERLY WINDS MAINLY TO KAUAI THIS MORNING. OAHU WILL SEE THE WET AND BREEZY WEATHER ASSOCIATED WITH THE SHEAR LINE LATER TODAY. THE SHEAR LINE WILL DISSIPATE LATE TONIGHT...BRINGING A BRIEF PERIOD OF TRADES TO THE STATE SUNDAY. HOWEVER...THE NEXT FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN LIGHT AND VARIABLE WINDS ACROSS THE MOST OF THE STATE AGAIN STARTING MONDAY. && .DISCUSSION... THE SHEAR LINE IS LOCATED JUST NORTHWEST OF KAUAI...AND IS MOVING TOWARD THE SOUTHEAST AT ABOUT 10 MPH. THE NAM INDICATES THE SHEAR LINE WILL BE NEAR OAHU BY LATE THIS AFTERNOON...WHERE IT WILL LIKELY STALL TONIGHT. THE ARRIVAL OF THE SHEAR LINE WILL BRINGING STRONG NORTHEASTERLY WINDS...ALONG WITH CLOUDS AND SHOWERS...FIRST TO KAUAI AND NIIHAU THIS MORNING. THESE BREEZY AND WET CONDITIONS WILL SPREAD TO OAHU LATER TODAY...AND CONTINUE INTO THIS EVENING. AN INTERESTING FEATURE ON RADAR THIS MORNING IS THE APPARENT COUNTERCLOCKWISE ROTATION OF THE SHOWERS OVER THE KAIWI CHANNEL AND MOLOKAI THIS MORNING. THIS CIRCULATION PATTERN PLACES OAHU IN NORTHERLY FLOW...AHEAD OF THE SHEAR LINE. NOT SURE IF THE WINDS AT THE SURFACE WILL INCREASE EARLIER THAN EXPECTED. IT STILL SEEMS LIKELY THAT THE STRONGER AND GUSTY NORTHEASTERLY WINDS WILL BE OCCURRING LATER THIS AFTERNOON...BUT WIND OBSERVATIONS WILL NEED TO BE MONITORED TODAY IN CASE THE BREEZY CONDITIONS DEVELOP SOONER THAN EXPECTED. AS THE SHEAR LINE DISSIPATES LATER TONIGHT...THE WINDS ACROSS THE STATE WILL SHIFT TO A MORE EASTERLY...OR TRADE WIND DIRECTION. THESE LIGHT TRADE WINDS WILL LIKELY CONTINUE THROUGH THE DAY ON SUNDAY... BEFORE ANOTHER FRONT APPROACHES THE STATE FROM THE NORTHWEST. THIS FRONT WILL PASS BY TO THE NORTH OF THE STATE MONDAY AND TUESDAY... WHICH WILL CAUSE OUR WINDS TO WEAKEN FROM A GENERAL SOUTHERLY DIRECTION. EXPECT THESE LIGHT SOUTHERLY WINDS TO BE ACROSS THE STATE DURING THE FIRST FEW DAYS OF THE NEW WORK WEEK. HAVE INTRODUCED LOCAL LAND AND SEA BREEZES TO MOST OF THE ISLANDS FOR MONDAY AND TUESDAY. THE MODELS INDICATE THERE MAY BE SOME WET WEATHER ASSOCIATED WITH THE PASSAGE OF THE FRONT NORTH OF THE STATE...MAINLY NEAR KAUAI. HOWEVER...THE MORE LIKELY SCENARIO WILL BE DAYTIME CLOUD BUILD UPS WITH A CHANCE OF SHOWERS OVER INTERIOR AND MOUNTAIN SECTIONS OF MOST ISLANDS FROM OAHU TO THE BIG ISLAND EACH AFTERNOON...WITH CLEARING AT NIGHT. && .MARINE... SURF HEIGHTS ALONG NORTH AND WEST FACING SHORES HAVE CONTINUED TO INCREASE DUE TO THE LARGE NORTHWEST SWELL...WHICH ARRIVED IN THE ISLANDS YESTERDAY. BUOY 51001 HAS BEEN REPORTING A SWELL HEIGHT OF 11 FEET WITH A PERIOD OF 15 SECONDS. THE WAIMEA BUOY READINGS ARE 8 FEET WITH A PERIOD 17 SECONDS FROM 315 DEGREES. SURF HEIGHTS WILL CONTINUE TO BE NEAR WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF KAUAI TODAY AND TONIGHT. HOWEVER...THE BUOY READINGS DO NOT SUPPORT WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF OAHU...MOLOKAI AND MAUI AT THIS TIME. THEREFORE...THE HIGH SURF WARNING IS CHANGED TO A HIGH SURF ADVISORY ALONG THESE SHORELINES. HAVE ALSO KEPT THE HIGH SURF ADVISORY FOR THE WEST FACING SHORES OF THE BIG ISLAND...SINCE THERE IS EXPECTED TO BE ENOUGH ENERGY ALONG SOME SECTIONS OF THE LEEWARD BIG ISLAND THAT ARE NOT BLOCKED BY THE SMALLER ISLANDS TO GENERATE SURF HEIGHTS NEAR THE HIGH SURF ADVISORY THRESHOLD OF 8 FEET THERE. STRONG NORTHEASTERLY WINDS ASSOCIATED WITH THE SHEAR LINE WILL BRING 25 KT WINDS TO ALL MARINE ZONES NEAR KAUAI THIS MORNING...AND TO THE WINDWARD OAHU WATERS LATER TODAY. THE STRONG WINDS ARE EXPECTED TO CONTINUE THIS EVENING. THE LARGE NORTHWEST SWELL...ALONG WITH THESE STRONG WINDS...WILL ALSO PRODUCE SEAS OF 10 FEET OR GREATER IN THE WATERS SURROUNDING KAUAI...THE KAUAI CHANNEL...AND THE OAHU WINDWARD WATERS. SEAS HAVE ALSO INCREASED DUE TO THE NORTHWEST SWELL IN THE KAIWI CHANNEL AND THE MAUI WINDWARD WATERS. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THESE AREAS TODAY AND TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING THROUGH 600 PM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU. HIGH SURF ADVISORY THROUGH 600 PM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF OAHU...MOLOKAI AND MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY THROUGH 600 AM HST SUNDAY FOR THE WATERS SURROUNDING KAUAI...THE OAHU AND MAUI WINDWARD WATERS AND FOR THE KAUAI AND KAIWI CHANNELS. && HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.